I just wanted to share a great website I use for drug interactions:http://www.drugs.com/drug_interactions.html
Here is what it said about these two drugs:
nortriptyline and fluphe****ne (moderate Drug-Drug interaction)
Coadministration of a phenothiazine with a tricyclic antidepressant (TCA) may result in elevated plasma concentrations of one or both drugs as well as additive adverse effects. Most phenothiazines and TCAs have been found to undergo metabolism by CYP450 2D6, thus competitive inhibition of the enzyme may occur when more than one of these agents are administered. Although these drugs have been used together clinically, the possibility of increased risk of serious adverse effects such as central nervous system depression, tardive dyskinesia, hypotension, and prolongation of the QT interval should be considered, as many of these agents alone can and have produced these effects. In addition, excessive anticholinergic effects may occur in combination use, which can result in paralytic ileus, hyperthermia, heat stroke, and the anticholinergic intoxication syndrome. Peripheral symptoms of anticholinergic intoxication commonly include mydriasis, blurred vision, flushed face, fever, dry skin and mucous membranes, tachycardia, urinary retention, and constipation. Central symptoms may include memory loss, disorientation, incoherence, hallucinations, psychosis, delirium, hyperactivity, twitching or jerking movements, stereotypy, and seizures.
Concurrent use of phenothiazines and TCAs should be approached with caution, particularly in the elderly and those with underlying organic brain disease, who tend to be more sensitive to the central anticholinergic effects of these drugs and in whom toxicity symptoms may be easily overlooked. Patients should be advised to notify their physician promptly if they experience potential symptoms of anticholinergic intoxication (e.g., abdominal pain, fever, heat intolerance, blurred vision, confusion, hallucinations) or cardiovascular toxicity (e.g., dizziness, palpitations, arrhythmias, syncope). Ambulatory patients should be counseled to avoid activities requiring mental alertness until they know how these agents affect them. A dosage reduction in one or both drugs may be necessary if excessive adverse effects develop.
No interactions were found.
If you require further information, please consult with your doctor or pharmacist.
Ali - All I did was make your link linkable. -- Lil
Post Edited By Moderator (7Lil) : 11/21/2006 4:54:35 PM (GMT-7)